Monday, September 17, 2007

Lame, lame am I

If I were a horse, they would shoot me.

Last week when I saw the doctor, she put me on a new blood pressure medicine which contains Lipitor -- a two-for-one shot.

I took it for several days and then Friday night I woke up about 3 a.m. (I guess that would really be Saturday morning) with a leg cramp in my left leg. I whined and cried until I could get out of bed and try to stretch it out. I woke up again hourse later just fine.

Or so I thought.

I went out and pushed the lawnmower around a little in the back yard after I got off work Saturday afternoon. On one lap, I was all the way at the back of the lot, by the alley, when I got a killer cramp in my right leg. I could not move. I could barely stand. I could barely keep my grip on the mower handles to hold myself upright.

I feared falling, throwing up, falling, having the dog across the alley bark at me, falling, being found dead on the ground.

It took at least 20 minutes before I could put my foot flat enough to do the Frankenstein walk back to the back door. The walk took about that long, too.

Here it is Monday afternoon and I still feel like someone hit me in the back of my leg with a baseball bat. You should see the size of my calf where the muscle refuses to relax! I've called my doctor's office and left a message on the nurse's line to report it and asked for a call back (at 8 this morning.)

And I've declined to take my doses for Sunday and Monday until I can get checked out. Leg pain is a serious side effect of Lipitor. I took the drug separately for several years without much trouble, but I think that's not the case this time.

Stay tuned to this station for updates of General Hospital!


Trixie said...

Nurse called back earlier this afternoon. Doctor says keep taking the medication and add calcium and Vitamin D, along with CO-Q10, and we'll see if that improves the situation. Good heavens, I'm going to need a special "medicine table" like my grandma to keep track of all the doggone pills now! Not what I wanted to hear.

drlobojo said...

Liptor sucks out your potassium. Potassium stops cramps. I'm there and doing this thin myself. take some potassium.